I'm not sure what you mean by "non metal iron." The element iron is classified as a metal on the periodic table. Wherever iron occurs in nature, whether it is in plant form or mined from the earth, it is still a metal.
I believe you are speaking to the theory that iron deposits in the brain are causing white matter lesions and autoimmune attacks. But studies have shown that MS patients all respond differently to different treatments--and some MS patients actually respond well to taking iron supplementation (see http://www.ncbi.nlm.nih.gov/pubmed/22422107 . Our disease manifests itself in mysterious and varied ways from person to person. What helps one patient might harm or be ineffective in another.
Therefore, the future success of MS treatment lies in individualized therapy.
Lisa Emrich recently visited legislators on Capitol Hill to discuss MS concerns. Here is her article published in the MS Society blog. It contains specific tips on how to approach your legislators to petition for more dollars for research and more focus on helping the MS cause:
Welcome, glad to hear from you! I'm sorry you're having trouble sleeping; I've had a few nights of insomnia myself lately due to a new drug, Lyrica.
Posts tend to have a little delay time showing up on the page. If you wait a minute or two and then click on "Home" you will eventually see your post. If not, then click on the thread and read down to the bottom and you will see your post there.
Don't give up, this site has a few quirks. I hope you'll stick around, it's great that you have nursing training and knowledge.
By the way, are you taking a med for the seizures? Please do post more about your history, we'd like to know more about you!
Thank you for this heads-up, anon, I believe that I'm one of those who has indeed developed Hashimoto's. Recently found enlarged thyroid on an MRI--and my symptoms fulfill the criteria. TSH, T4 and T3 tests were all normal.
I'll have an ultrasound soon, but I will ask my doc for the antibodies test as well. You were very helpful!
By the way, I've taken Tysabri for a year (no Provigil) and I believe it has lowered my immunity to the point where it is affecting a lot of other things besides my thyroid. I'll be dropping that therapy soon.
I had similar problems with painful injections and other side effects while on Copaxone and then Rebif. Those painful injections, etc., didn't get any better with time. I switched to Tysabri infusions. No pain, no side effects.
Icing didn't help me either. The medicine is likely causing some discomfort, too, so a topical probably won't penetrate deeply enough to totally take care of the problem. It's worth a try, though.
Hope things improve for you. But, if you cannot tolerate the side effects of a drug, you really shouldn't make yourself stick with it even if your neuro deems it effective. You have other effective alternatives that your doctor should be open to as well.